Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On non-orientable surfaces in 4-space which are projected with at most one triple point


Author: Shin Satoh
Journal: Proc. Amer. Math. Soc. 128 (2000), 2789-2793
MSC (1991): Primary 57Q45
DOI: https://doi.org/10.1090/S0002-9939-00-05310-7
Published electronically: March 1, 2000
MathSciNet review: 1652241
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a non-orientable surface embedded in 4-space has a projection into 3-space with at most one triple point, then it is ambient isotopic to a connected sum of some unknotted projective planes and an embedded surface in 4-space with vanishing normal Euler number.


References [Enhancements On Off] (What's this?)

  • [1] Carter, J. Scott, and Saito, Masahico, Canceling branch points on projections of surfaces in 4-space, Proc. of the AMS. 116, No 1 (Sept 1992), pp. 229-237. MR 93i:57029
  • [2] -, Reidemeister moves for surface isotopies and their interpretation as moves to movies, J. of Knot Theory and its Ramifications 2 (1993), pp. 251-284. MR 94i:57007
  • [3] -, Normal Euler classes of knotted surfaces and triple points on projections, Proc. of the AMS. 125, No 2 (Feb 1997), pp. 617-623. MR 97d:57030
  • [4] S. Kinoshita, On the Alexander polynomials of 2-spheres in a 4-sphere, Ann. of Math. 74, No 3 (Nov 1961), pp. 518-531. MR 24:A2960
  • [5] W. S. Massey, Proof of a conjecture of Whitney, Pacific J. Math. 31 (1969), pp. 143-156. MR 40:3570
  • [6] T. M. Price and D. Roseman, Embeddings of the projective plane in four space, preprint.
  • [7] K. Yoshikawa, The order of a meridian of a knotted Klein bottle, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57Q45

Retrieve articles in all journals with MSC (1991): 57Q45


Additional Information

Shin Satoh
Affiliation: Department of Mathematics, Osaka City University, Sugimoto, Sumiyoshi-ku, Osaka, 558-5858, Japan
Email: susato@sci.osaka-cu.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-00-05310-7
Keywords: Non-orientable surface, connected sum, projective plane, triple point, branch point, normal Euler number
Received by editor(s): July 20, 1998
Received by editor(s) in revised form: October 7, 1998
Published electronically: March 1, 2000
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society